Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 185, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2011, 12:33 AM EDT for 10 counties in Ohio. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 12:33 AM EDT (04:33 UTC)
- Expired
- May 26, 2011, 1:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Greene County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:37 AM EDT | TSTM WND GST 61 | Kves Versailles Apt, OH | |
| May 26, 12:38 AM EDT | HAIL 0.88 | Coldwater, OH | |
| May 26, 12:51 AM EDT | HAIL 0.75 | Vandalia, OH | DIME SIZE HAIL |
| May 26, 12:54 AM EDT | TSTM WND GST 60 | St. Marys, OH | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS51 KILN 260433
SVRILN
OHC011-021-023-037-057-091-107-109-113-149-260515-
/O.NEW.KILN.SV.W.0185.110526T0433Z-110526T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
CLARK COUNTY IN WEST CENTRAL OHIO...
EASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
GREENE COUNTY IN WEST CENTRAL OHIO...
WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO...
MIAMI COUNTY IN WEST CENTRAL OHIO...
MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 115 AM EDT.
* AT 1228 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CELINA
TO JUST WEST OF DAYTON...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLDWATER...
MIAMISBURG...
VERSAILLES...
WEST CARROLLTON...
TROTWOOD...
BRADFORD...
ENGLEWOOD...
WEST MILTON...
IN ADDITION...PIKEVILLE...UNION CORNERS...DARKE COUNTY AIRPORT...
GETTYSBURG...NORTH STAR...PHILLIPSBURG...POTSDAM AND LAURA ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 20 AND 66...
I-75 BETWEEN MILE MARKERS 41 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
4065 8389 4053 8388 4053 8381 4050 8379
3990 8361 3956 8377 3959 8428 3961 8437
4040 8459 4073 8479 4074 8457
TIME...MOT...LOC 0432Z 236DEG 55KT 4049 8466 3952 8428
3865 8443
$$
BINAU3 follow-up statements
947
WWUS51 KILN 260448
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 AM EDT THU MAY 26 2011
OHC011-021-023-037-057-091-107-109-113-149-260515-
/O.CON.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-LOGAN OH-
MERCER OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
1248 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SHELBY...MONTGOMERY...MIAMI...NORTHEASTERN MERCER...WESTERN
LOGAN...GREENE...EASTERN DARKE...CLARK...WESTERN CHAMPAIGN AND
AUGLAIZE COUNTIES...
AT 1242 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD
TO WEST CARROLLTON...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
PIQUA...TIPP CITY...ST. MARYS...HUBER HEIGHTS...BEAVERCREEK...
WRIGHT-PATTERSON AFB...NEW KNOXVILLE...FAIRBORN...SIDNEY...XENIA...
NEW CARLISLE AND ANNA.
IN ADDITION...RIVERSIDE...FARRINGTON...STATE ROUTE 116 AT STATE ROUTE
197...ROXANNA...PHONETON...LOCKINGTON...SPRING VALLEY AND NEWBERN ARE
NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 21 AND 65...
I-75 BETWEEN MILE MARKERS 41 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
4065 8389 4053 8388 4053 8381 4050 8379
3990 8361 3956 8377 3959 8428 3961 8437
4040 8459 4073 8479 4074 8457
TIME...MOT...LOC 0448Z 245DEG 50KT 4065 8446 3967 8411
$$
HATZOS094
WWUS51 KILN 260456
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT THU MAY 26 2011
OHC037-260506-
/O.CAN.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
DARKE OH-
1256 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DARKE COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
4065 8389 4053 8388 4053 8381 4050 8379
3990 8361 3956 8377 3958 8411 4065 8451
4073 8456
TIME...MOT...LOC 0456Z 245DEG 50KT 4069 8431 3970 8398
$$
OHC011-021-023-057-091-107-109-113-149-260515-
/O.CON.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-SHELBY OH-
1256 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SHELBY...EASTERN MONTGOMERY...EASTERN MIAMI...NORTHEASTERN
MERCER...WESTERN LOGAN...GREENE...CLARK...WESTERN CHAMPAIGN AND
AUGLAIZE COUNTIES...
AT 1251 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAST OF
CELINA TO PIQUA TO BELLBROOK...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ANNA...BOTKINS...WAPAKONETA...WILBERFORCE...ENON...YELLOW SPRINGS...
CRIDERSVILLE...ST. PARIS...CEDARVILLE...JACKSON CENTER...JAMESTOWN
AND SPRINGFIELD.
IN ADDITION...MIDDLETON CORNER...OLDTOWN...HOLIDAY VALLEY...
CHRISTIANSBURG...STATE ROUTE 41 AT STATE ROUTE 235...PAINTERSVILLE...
PLATTSVILLE AND BALLOU ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 33 AND 65...
I-75 BETWEEN MILE MARKERS 56 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
4065 8389 4053 8388 4053 8381 4050 8379
3990 8361 3956 8377 3958 8411 4065 8451
4073 8456
TIME...MOT...LOC 0456Z 245DEG 50KT 4069 8431 3970 8398
$$
BINAU391
WWUS51 KILN 260511
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
111 AM EDT THU MAY 26 2011
OHC011-021-023-057-091-107-109-113-149-260521-
/O.EXP.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-SHELBY OH-
111 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...EASTERN MONTGOMERY...
EASTERN MIAMI...NORTHEASTERN MERCER...WESTERN LOGAN...GREENE...
CLARK...WESTERN CHAMPAIGN AND AUGLAIZE COUNTIES WILL EXPIRE AT 115 AM
EDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EDT.
LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
4065 8389 4053 8388 4053 8381 4050 8379
3990 8361 3956 8377 3958 8411 4065 8451
4073 8456
TIME...MOT...LOC 0511Z 245DEG 50KT 4065 8403 3966 8372
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 25, 9:53 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING. THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY HELP THE LINE TO SPEED UP. WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS DAMAGING WINDS. DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70 CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN 1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH. A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED THUNDER TOMORROW MORNING INTO THE AFTERNOON. CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION. VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE BOUNDARY LAYER SCOURED OUT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064- 070>073-077>082-270215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- 1008 PM EDT WED MAY 25 2011 ...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75 CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY. THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN THE LINE AS IT MOVES EAST. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ026-034-035-056-065-074-088-270215- LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO- 1008 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT AS THIS LINE MOVES THROUGH. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Special weather statement, May 25, 10:58 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED MAY 25 2011
OHZ045-046-054-055-260345-
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
1058 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...
NORTHEASTERN MADISON...FRANKLIN AND DELAWARE COUNTIES THROUGH 1145 PM
EDT...
AT 1055 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM COMPLEX
STRETCHING FROM NEAR DUBLIN TO LONDON...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLIARD...PLAIN
CITY...COLUMBUS...UPPER ARLINGTON...DUBLIN...WORTHINGTON...MINERVA
PARK...POWELL...WESTERVILLE...DELAWARE...SUNBURY AND ASHLEY.
ALSO...LINCOLN VILLAGE...VALLEYVIEW...AMITY...MARBLE CLIFF...
GRANDVIEW HEIGHTS...UNIONVILLE CENTER...RIVERLEA AND SHAWNEE HILLS
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4036 8280 4035 8274 4031 8274
3984 8301 3984 8332 3988 8348 4045 8322
HATZOSLocal storm report, May 25, 11:11 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL N WEST MANCHESTER 39.90N 84.63W
05/25/2011 E0.75 INCH PREBLE OH TRAINED SPOTTER
&&
SNYDERSpecial weather statement, May 25, 11:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT WED MAY 25 2011
OHZ043-044-260430-
LOGAN OH-SHELBY OH-
1156 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY AND CENTRAL LOGAN
COUNTIES THROUGH 1230 AM EDT...
AT 1151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLATTSVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER AND
RUSSELLS POINT.
ALSO...PORT JEFFERSON...PEMBERTON...QUINCY...MONTRA...MAPLEWOOD...
LOGANSVILLE...BLOOM CENTER AND MCMORRAN ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4048 8409 4051 8360 4027 8401 4020 8406
4028 8423
HATZOSLocal storm report, May 25, 11:57 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SELMA 39.79N 83.71W
05/25/2011 CLARK OH LAW ENFORCEMENT
TREE ON A HOUSE.
&&
JOHNFLocal storm report, May 26, 12:17 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 6 NW MIDDLETOWN 39.57N 84.45W
05/25/2011 E1.25 INCH BUTLER OH PUBLIC
0651 PM HAIL 5 NNW MIDDLETOWN 39.57N 84.41W
05/25/2011 E1.75 INCH BUTLER OH PUBLIC
0729 PM HAIL 4 N SPRING VALLEY 39.67N 84.01W
05/25/2011 E1.75 INCH GREENE OH PUBLIC
0815 PM HAIL 5 SSE EATON 39.68N 84.60W
05/25/2011 E1.00 INCH PREBLE OH PUBLIC
0839 PM HAIL ENGLEWOOD 39.86N 84.31W
05/25/2011 E1.75 INCH MONTGOMERY OH PUBLIC
0841 PM HAIL CLAYTON 39.86N 84.36W
05/25/2011 E1.75 INCH MONTGOMERY OH PUBLIC
0847 PM HAIL VANDALIA 39.88N 84.19W
05/25/2011 E1.00 INCH MONTGOMERY OH PUBLIC
0935 PM TSTM WND DMG 5 NE CENTERVILLE 39.86N 84.92W
05/25/2011 WAYNE IN EMERGENCY MNGR
SIDING TORN OFF A BUSINESS
1015 PM HAIL OSTRANDER 40.27N 83.21W
05/25/2011 E1.00 INCH DELAWARE OH PUBLIC
1036 PM HAIL RICHMOND 39.83N 84.89W
05/25/2011 E0.75 INCH WAYNE IN TRAINED SPOTTER
1109 PM TSTM WND GST 2 W LAKE DARBY 39.96N 83.27W
05/25/2011 M60.00 MPH MADISON OH TRAINED SPOTTER
MEASURED BRIEF 60 MPH GUST IN WEST JEFFERSON
1133 PM FLOOD 2 SW HAGERSTOWN 39.90N 85.18W
05/25/2011 WAYNE IN EMERGENCY MNGR
BEAR CREEK ROAD CLOSED DUE TO CULVERT WASHOUT
1133 PM FLOOD 5 N CAMBRIDGE CITY 39.89N 85.19W
05/25/2011 WAYNE IN EMERGENCY MNGR
MOTORIST STRANDED IN HIGH WATER ON LOST MILE ROAD
&&
SNYDERLocal storm report, May 26, 12:28 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1228 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 5 NNE HAGERSTOWN 39.98N 85.11W
05/25/2011 E0.75 INCH WAYNE IN FIRE DEPT/RESCUE
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan, Miami, Montgomery and 1 more | 50 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Mercer, Montgomery, Preble | 46 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 44 min |
| May 26, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 51 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 58 min |
| May 26, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more | 48 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 51 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.